... the amount i took ( was not on high doses) After quiting the narcotics i was diagnosed with the fibro,the dr. has had me try different meds,(no narcotics) and i have yet to find anything that helps. Could it have anything to do with my prievious addiction? Does it mean i will need a stronger pain reliever than usual?
No, only if you were trying different opiate painkillers. Once you get tolerent to a opiate especially to any of the stronger ones then that tolerence stays with you. It will drop a bit but once you start taking opiates again you generally need more then you were previously taking.
Have you tried lyrica?? This is the new wonder drug for fibro. Opiates having proven to be pretty much useless for this ailment unless you are new to opiates but then you just get tolerent anyway. So if you haven't tried Lyrica then ask your doctor. A lot of people get pretty quick relief from this drug but give it at least 2 weeks to build up a good serum level... Dave
I am currently taking 100mg of topomax at bedtime. This is not a narcotic. It is an anticonvulsant somewhat similar to neurontin and Lyrica however it will not cause weight gain and I have not had any changes in mood or behavior with this drug either. I love it and I am experiencing much less pain since starting it. Might help.
I agree w/Topamax. As previous stated though everyone is different, so you may or may not have luck with it. Lyrica & Neurton (spelled wrong) did not work for me and I had terriable side effects. I know the last thing you want to hear is excersice, but honestly if you can just try lit't baby steps, low impact, swimming at they ymca, things like that, small walks, you will find that over time these are going to be the most beneficial. I tried every medicine available and resisted all the natural things until there was no hope and finally found that I did get relief from the natural addition to my few meds that gave me some comfort. This is an awlful condition and so little is really know so please try to find a doctor that really understands and offers hope... if you feel you are not being heard or being pushed aside because they can not help you keep looking until you find the right doc, this is so very important.
I truely believe drugs are a small part of the treatment plan, pain pill only give temporary relief and you will become addicted and need more and then the doctors will wind up not wanting to give them to you, so please don't get in that situation, its not the answer, look for a support group in your area, many groups have formed around the country now and you will find a lot of information & support from others just like yourself. God Bless & Good Health w/love & understanding Momma n
Sorry, hit a wrong button. My pain is less now that when I was using the Tramadol. Now what does that tell you. The pills, cause a rebounding of the pain, they start to make it worse. Oh, you have relief for a while but it rebounds harder and you want more too soon. I took it, (carelessly). I ended up writing down in a tablet the time I took the pills and how much. Before you can reach for it again you must consult the tablet. Because when you're busy you lose track of time. It actually helps to reduce your dosage, to reduce the amount of rebound pain. I know I mentioned these things to someone before, sorry if is was you. But if you're on Tramadol, please be careful with it. This withdrawal is the hardest thing I have ever done, and I've had a pretty long life.
I also mentioned (to someone?) the product Dermamag. Which is a trans dermal spray of magnesium in an oil base. The magnesium goes in through the skin. It is comforting. There are some practitioners that believe Fybro is a magnesium shortage. It's not in our foods much anymore and our absorption for the pills isn't good, especially people with Fybro.. I read about it on a Fybro site and not Dermamag's site. Also people with Arthritis were saying it was helping them. I'm now on a magnesium supplement you take sublingually called "MagPhos" 6X. It's absorbed under the tongue. Sorry this is long.
I also know, stretching and light exercise will help some. Natural is the way to go. For me it helps to soak in a hot bath. I was told to put 1/2 -1 C of baking solda in the water and 1 C of Epsein Salts (which is magneisum) It relieves my back pain a lot and also settles my nerves some with my 'central nervous' system adjustment, but that's a withdrawal thing. Anyway, best of luck You are still in my prayers. Lizzy'mom
thanks lizzy's mom, for your tips and advice, i will be careful with the meds, i know a hot bath would be very beneficial, but unfortunatly i cannot get down in a tub. used to do water therpy, after knee surgury, but due tocost , time, and having to care for special needs child ,it was one of the things that had to go. i do try to stretch and exercise when i have time but time is a scarce commodity. i appreciate your prayers.
I'm sorry this is so late. I was able to go to Chicago for an important event in a Grandson's life. I dragged myself there, but I did it. I don't really know the answer to your question, except for me I had worked myself up to the level where only 2 lortabs would work. I'd started with a fourth. These were for my headaches. My headaches have mostly ended now, which tells me I was having rebound pain. But when I still have some sick and painful feelings from the withdrawal, (they're much, much smaller, but there are still a few) I will only take 1/4th of a lortab now and it works. Now, that is amazing to me, considering the amount of lortab and tramadol I was using. Tramadol is not considered a narcotic but it is right at the edge of one and if you take enough it acts just like one in your body.
So to be able to take 1/4th of a lortab alone after only a month of using a very large amount of pain killers then, my experience tells me, NO it isn't from your previous addiction.
More than likely it is that fibromyalgia pain is very, very, difficult to stop. They say Lyrica is what is working the best. I use ice the most. I have the packets that freeze and put them in a long tube sock and pin them around my neck. I have some larger flat ones I use on my back. My only problem is that when I get very many of these things on me on different places, I freeze. But, I can't live without my ice. I'm sure I use it too much, but my doctor knows and doesn't say anything, he's just happy I found something that helps. Also stretching and floor exercises to strengthen the muscles does really work. It hurts, but I'm trying to make myself do them and I ALWAYS feel better afterward. Your question is from a while ago, so I hope you've have since found something that is helping you. I wish you the best. Lizzy'smom
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Sep 2011 • 5 answers
Posted 27 Nov 2011 • 5 answers
Posted 29 Dec 2011 • 6 answers
Posted 23 Jan 2012 • 1 answer
Posted 9 Feb 2012 • 2 answers